Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 84, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2021, 7:23 PM CDT for 4 counties in Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 25, 2021, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Colfax County, NE, Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
130
WUUS53 KOAX 260023
SVROAX
NEC037-119-141-167-260115-
/O.NEW.KOAX.SV.W.0084.210626T0023Z-210626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
723 PM CDT Fri Jun 25 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northeastern Nebraska...
Northwestern Colfax County in northeastern Nebraska...
Northeastern Platte County in northeastern Nebraska...
Southern Stanton County in northeastern Nebraska...
* Until 815 PM CDT.
* At 723 PM CDT, a severe thunderstorm was located near Creston, or
20 miles south of Norfolk, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Creston around 730 PM CDT.
Other locations in the path of this severe thunderstorm include Leigh
and Clarkson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4183 9744 4180 9702 4155 9712 4167 9748
TIME...MOT...LOC 0023Z 275DEG 18KT 4174 9741
HAIL...1.50IN
WIND...60MPH
$$
Dergan3 follow-up statements
928
WWUS53 KOAX 260037
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
737 PM CDT Fri Jun 25 2021
NEC037-119-141-167-260115-
/O.CON.KOAX.SV.W.0084.000000T0000Z-210626T0115Z/
Madison NE-Colfax NE-Platte NE-Stanton NE-
737 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN MADISON...NORTHWESTERN COLFAX...NORTHEASTERN PLATTE
AND SOUTHERN STANTON COUNTIES...
At 737 PM CDT, a severe thunderstorm was located over Creston, or 20
miles south of Norfolk, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Leigh and Clarkson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 9702 4155 9712 4169 9745 4183 9740
TIME...MOT...LOC 0037Z 282DEG 17KT 4174 9734
HAIL...1.50IN
WIND...60MPH
$$
Dergan074
WWUS53 KOAX 260051
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
751 PM CDT Fri Jun 25 2021
NEC119-260100-
/O.CAN.KOAX.SV.W.0084.000000T0000Z-210626T0115Z/
Madison NE-
751 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for
Madison county.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Nebraska.
LAT...LON 4157 9711 4168 9738 4182 9733 4180 9702
TIME...MOT...LOC 0050Z 272DEG 16KT 4174 9728
$$
NEC037-141-167-260115-
/O.CON.KOAX.SV.W.0084.000000T0000Z-210626T0115Z/
Colfax NE-Platte NE-Stanton NE-
751 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN COLFAX...NORTHEASTERN PLATTE AND SOUTHERN STANTON
COUNTIES...
At 750 PM CDT, a severe thunderstorm was located near Leigh, or 21
miles south of Norfolk, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Clarkson, Leigh, Creston and Maple Creek Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4157 9711 4168 9738 4182 9733 4180 9702
TIME...MOT...LOC 0050Z 272DEG 16KT 4174 9728
HAIL...1.50IN
WIND...60MPH
$$
Dergan105
WWUS53 KOAX 260116
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
816 PM CDT Fri Jun 25 2021
NEC037-141-167-260124-
/O.EXP.KOAX.SV.W.0084.000000T0000Z-210626T0115Z/
Colfax NE-Platte NE-Stanton NE-
816 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLFAX...
NORTHEASTERN PLATTE AND SOUTHERN STANTON COUNTIES WILL EXPIRE AT 815
PM CDT...
The storm which prompted the warning has weakened below and no
longer poses an immediate threat to life or property. Therefore, the
warning will be allowed to expire. However small hail and gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Omaha.
LAT...LON 4157 9711 4168 9738 4182 9733 4180 9702
TIME...MOT...LOC 0114Z 275DEG 18KT 4173 9713
$$
DerganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:01 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 4:01 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
401 PM CDT Fri Jun 25 2021
.DISCUSSION...
Issued at 356 PM CDT Fri Jun 25 2021
Tonight...
Thunderstorm chances continue again tonight. Some severe storms
are possible with good chances for continued heavy rain
especially in our southern counties where a flash flood watch
remains.
Mid/upper level shortwave energy continues to move northeast toward
the region this afternoon. A few notable boundaries extend across
the area as well per latest surface analysis and satellite loop. The
first boundary extends from southwestern Nebraska northeastward into
northeastern Nebraska and into northwest Iowa. A secondary boundary
extends east/west across portions of northeast Kansas. The first
focus for our area will be along the northern boundary where a few
isolated storms have developed but remain rather weak yet this
afternoon as we await incoming upper level support for more
organized convection. Once this occurs, large hail and damaging
winds will be the primary hazards. Convection will continue to
develop and become more organized across eastern Kansas this
afternoon/evening as well and spread northward before eventually
merging into the southward moving northern convection. Heavy rain
will be a threat as we continue through the night with continued
high PW's well over normal for this time of the year. With
Thursday's heavy convection dropping +5 inches of rainfall across
portions of southeast Nebraska, will keep flash flood watch in
place as flooding continues in some of these areas.
Saturday...
Scattered convection will likely continue into the morning hours
with lingering showers and cloud cover throughout the day and
possibly into the evening. Highs should max out in the upper 70s to
low 80s.
Remainder of forecast...
Intermittent chances for showers and thunderstorms will continue
through the week with near normal temperatures as an upper level
trough digs across the northern/central Plains.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1242 PM CDT Fri Jun 25 2021
Variable conditions are expected through the TAF period with
intermittent chances for thunderstorms at all three TAF sites.
KOFK winds will remain out of the north/northwest while KOMA and
KLNK will continue on with southerly light surface winds. Expect
conditions to deteriorate in and around any thunderstorms.
Scattered showers and thunderstorms could continue into Saturday
morning.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ066>068-078-
088>093.
IA...Flash Flood Watch through Saturday morning for IAZ090-091.
&&
DISCUSSION...Kern
AVIATION...KernHazardous weather outlook, Jun 25, 4:02 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 402 PM CDT Fri Jun 25 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>091-261115- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha- 402 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Scattered thunderstorms, some possibly severe, are expected this evening with the strongest storms remaining south of a line from Columbus to Nebraska City. The primary hazards will be hail, strong wind gusts and heavy rain leading to flash flooding across southeast Nebraska and extreme southeast Iowa. Rain amounts between 1 to 1.5 inches are expected with locally higher amounts. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but storm and heavy rain reports are appreciated. NEZ092-093-261115- Pawnee-Richardson- 402 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of southeast Nebraska. .DAY ONE...Tonight and Saturday The area remains in a Flash Flood Watch due to recent heavy rainfall and potential for additional rain. Rain last night led to flooding in portions of Pawnee and Richardson counties. Scattered thunderstorms, some possibly severe, are expected this afternoon and evening with the strongest storms remaining south of a line from Columbus to Nebraska City. The primary hazards will be hail,strong wind gusts and heavy rain leading to flash flooding across southeast Nebraska. Rain amounts between 1 to 1.5 inches are expected with locally higher amounts. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but storm and heavy rain reports are appreciated.
In the hours before
Special weather statement, Jun 25, 1:23 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
123 PM CDT Fri Jun 25 2021
NEZ042-050-251915-
Platte NE-Butler NE-
123 PM CDT Fri Jun 25 2021
At 121 PM CDT, the public reported showers producing a few funnel
clouds in Polk County. Movement was north at 10 mph. These funnels
are usually harmless, but on rare occasions can briefly touch down
and cause wind gusts over 50 mph.
Locations that may be impacted include... Columbus, Duncan, Monroe,
Lake North Babcock Campground, Central Community College, College
View Trailer Park, Camp Pawnee, Lake Ocaonee, Circle H Trailer Park
and Shell Creek Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions in the atmosphere may allow development of weak, brief
funnel clouds. These funnels are usually harmless, but on rare
occasions can briefly touch down and cause wind gusts over 50 mph. If
a funnel approaches your location, move indoors. Please contact the
National Weather Service if you see a funnel cloud.
&&
LAT...LON 4157 9725 4147 9725 4119 9732 4118 9737
4139 9737 4137 9745 4136 9752 4133 9759
4139 9760 4140 9770 4146 9770
TIME...MOT...LOC 1821Z 181DEG 10KT 4117 9768 4124 9742
PetersenLocal storm report, Jun 25, 1:58 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
158 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG FARRAGUT 40.72N 95.48W
06/24/2021 FREMONT IA PUBLIC
NUMEROUS LARGE TREE BRANCHES BLOWN DOWN
THROUGHOUT TOWN.
&&
CW/BLBLocal storm report, Jun 25, 3:28 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG WEST POINT 41.84N 96.71W
06/24/2021 CUMING NE EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN THROUGHOUT TOWN.
0213 AM TSTM WND DMG CEDAR BLUFFS 41.40N 96.61W
06/24/2021 SAUNDERS NE EMERGENCY MNGR
POWERLINES DOWN.
0230 AM TSTM WND DMG MEAD 41.23N 96.49W
06/24/2021 SAUNDERS NE EMERGENCY MNGR
POWERLINES DOWN.
0244 AM TSTM WND DMG 4 SSE ASHLAND 40.98N 96.35W
06/24/2021 CASS NE PUBLIC
TREES SNAPPED OFF AT THE TOP AND LARGE LIMBS
DOWN.
0555 PM TSTM WND DMG 3 NNE ELMWOOD 40.88N 96.27W
06/24/2021 CASS NE PUBLIC
LIMBS AND ONE SMALL TREE DOWN.
0700 PM FLASH FLOOD 3 W OTOE 40.73N 96.18W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING AT HIGHWAY 50 AND ROAD E. TIME
ESTIMATED.
0700 PM FLASH FLOOD 1 WSW PALMYRA 40.70N 96.41W
06/24/2021 OTOE NE EMERGENCY MNGR
WATER ACROSS THE ROAD. TIME ESTIMATED.
0700 PM FLASH FLOOD 1 SSW PALMYRA 40.69N 96.40W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING ON COUNTY ROAD 7 FROM G TO H ROADS.
TIME ESTIMATED.
0700 PM FLASH FLOOD 2 WSW PALMYRA 40.70N 96.43W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING ACROSS THE ROAD WITH DEBRIS. TIME
ESTIMATED.
0715 PM FLOOD NEBRASKA CITY 40.68N 95.86W
06/24/2021 OTOE NE EMERGENCY MNGR
STREET FLOODING IN NEBRASKA CITY. SOME
BUSINESSES HAD WATER IN THE BUSINESS DUE TO
POOR DRAINAGE.
&&Local storm report, Jun 25, 3:30 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 2 W MURDOCK 40.93N 96.32W
06/24/2021 CASS NE PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
BLBLocal storm report, Jun 25, 4:46 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD CARROLL 42.28N 97.19W
06/25/2021 WAYNE NE EMERGENCY MNGR
859 ROAD UNDER WATER 0.5 MI EAST OF CARROLL.
&&Special weather statement, Jun 25, 6:39 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT Fri Jun 25 2021
NEZ030-260030-
Boone NE-
639 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Bartlett to Spalding to 5 miles
west of Wolbach. Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Albion, St. Edward, Cedar Rapids, Petersburg, Primrose, Loretto and
The Highway 14 And 56 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
LAT...LON 4191 9830 4192 9825 4190 9786 4155 9785
4153 9786 4153 9788 4151 9789 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
TIME...MOT...LOC 2339Z 270DEG 22KT 4185 9844 4167 9838 4139 9850
DerganThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 23 min |
| Jun 25, 7:31 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 44 min |
| Jun 25, 9:29 PM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 25, 9:37 PM CDT | Flash Flood Warning | OAX | Cuming | 3 hr |
| Jun 25, 10:12 PM CDT | Special Weather Statement | OAX | Cass | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.